Alert archive / North Carolina / River Flood Warnings in 2018

River Flood Warning 53, NWS Raleigh, NC

November 19, 2018Edgecombe County, North Carolina

NWS Raleigh, NC issued this river flood warning at Nov 19, 2018, 8:54 AM EST for Edgecombe County, North Carolina. It took effect at Nov 19, 2018, 1:00 PM EST. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Nov 19, 2018, 8:54 AM EST (13:54 UTC)
In effect from
Nov 19, 2018, 1:00 PM EST
Expired
Nov 21, 2018, 10:10 AM EST
In force
45 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Edgecombe County, NC

The radar

The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tar River at Tarboro (TARN7).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02083500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

338 
WGUS42 KRAH 191354
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
854 AM EST Mon Nov 19 2018



...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Tar River At Tarboro affecting Edgecombe County
 ...Insert basis for warning (if desired) here...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC065-200153-
/O.NEW.KRAH.FL.W.0053.181119T1800Z-181121T1240Z/
/TARN7.1.ER.181119T1800Z.181120T1200Z.181121T0040Z.NO/
854 AM EST Mon Nov 19 2018

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Tar River At Tarboro.
* from this afternoon to Wednesday morning, or until the warning is 
  cancelled.
* At  8:15 AM Monday the stage was 18.8 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by this 
  afternoon and continue to rise to near 19.6 feet by tomorrow 
  morning.The river will fall below flood stage by tomorrow evening.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel 
  Street in east Tarboro.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Tue   Wed   Thu   Fri   Sat

Tar River
 Tarboro          19  18.8 Mon 08 AM  19.6  17.4  13.3   8.8   6.9


&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$
7 follow-up statements
421 
WGUS82 KRAH 191809
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
109 PM EST Mon Nov 19 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Tar River At Tarboro affecting Edgecombe County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC065-200608-
/O.CON.KRAH.FL.W.0053.000000T0000Z-181121T1240Z/
/TARN7.1.ER.181119T1615Z.181120T1200Z.181121T0040Z.NO/
109 PM EST Mon Nov 19 2018

The Flood Warning continues for
  the Tar River At Tarboro.
* At 12:15 PM Monday the stage was 19.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by 
  tomorrow morning. The river will fall below flood stage tomorrow 
  evening.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel 
  Street in east Tarboro.
* Impact...At 19.0 feet, Minor flooding begins. The Riverside Park and
  River Road at the US64 bridge flood.
* Impact...At 17.0 feet, Action stage. The river is bankfull.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Tue   Wed   Thu   Fri   Sat

Tar River
 Tarboro          19  19.0 Mon 12 PM  19.6  17.4  13.3   8.8   6.9


&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$
130 
WGUS82 KRAH 200222
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
922 PM EST Mon Nov 19 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Tar River At Tarboro affecting Edgecombe County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC065-201422-
/O.EXT.KRAH.FL.W.0053.000000T0000Z-181121T1320Z/
/TARN7.1.ER.181119T1615Z.181120T1200Z.181121T0120Z.NO/
922 PM EST Mon Nov 19 2018

The Flood Warning continues for
  the Tar River At Tarboro.
* At 8:15 PM Monday the stage was 19.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.7 feet by 
  Tuesday morning. The river will fall below flood stage Tuesday  
  evening.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel 
  Street in east Tarboro.
* Impact...At 19.0 feet, Minor flooding begins. The Riverside Park and
  River Road at the US64 bridge flood.
* Impact...At 17.0 feet, Action stage. The river is bankfull.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Tue   Wed   Thu   Fri   Sat

Tar River
  Tarboro     19  19.5 Mon 08 PM    19.7  17.5  13.4   8.9   7.0


&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$
029 
WGUS82 KRAH 201041
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
541 AM EST Tue Nov 20 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Tar River At Tarboro affecting Edgecombe County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC065-202241-
/O.CON.KRAH.FL.W.0053.000000T0000Z-181121T1320Z/
/TARN7.1.ER.181119T1615Z.181120T1015Z.181121T0120Z.NO/
541 AM EST Tue Nov 20 2018

The Flood Warning continues for
  the Tar River At Tarboro.
* At  5:15 AM Tuesday the stage was 19.8 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel 
  Street in east Tarboro.
* Impact...At 19.0 feet, Minor flooding occurs. The Riverside Park and
  River Road at the US64 bridge flood.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun

Tar River
  Tarboro     19  19.8 Tue 05 AM    19.7  17.5  13.4   8.9   7.0


&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$
900 
WGUS82 KRAH 201342
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
842 AM EST Tue Nov 20 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River Near Goldsboro affecting Wayne County

  Tar River At Tarboro affecting Edgecombe County

...The Flood Warning continues for the following rivers in North 
Carolina...

  Lower Roanoke River At Roanoke Rapids affecting Halifax and 
  Northampton Counties

  Lower Roanoke River Near Scotland Neck affecting Halifax and 
  Northampton Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC191-210141-
/O.EXT.KRAH.FL.W.0044.000000T0000Z-181121T2034Z/
/GLDN7.2.ER.181117T1800Z.181119T1945Z.181121T0834Z.NO/
842 AM EST Tue Nov 20 2018

The Flood Warning continues for the Neuse River Near Goldsboro.
* At  8:15 AM Tuesday the stage was 19.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.
* Impact...At 20.0 feet, Arrington Bridge Road and access roads around
  Seymour Johnson Air Force Base flood.
* Impact...At 19.5 feet, Ferry Bridge Road begins to flood.
* Impact...At 18.0 feet, water overflows the banks at the SR1915 
  bridge and upstream of the US117 bridge.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Neuse River
 Goldsboro        18  19.9 Tue 08 AM  17.6  15.2  13.7  13.3  13.4

&&

LAT...LON 3538 7807 3533 7793 3528 7791 3525 7795
          3530 7797 3534 7810         

$$

NCC065-210141-
/O.EXT.KRAH.FL.W.0053.000000T0000Z-181121T1820Z/
/TARN7.1.ER.181119T1615Z.181120T1800Z.181121T0620Z.NO/
842 AM EST Tue Nov 20 2018

The Flood Warning continues for the Tar River At Tarboro.
* At  8:15 AM Tuesday the stage was 19.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.2 feet by this
  afternoon. The river will fall below flood stage after midnight 
  tomorrow.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel 
  Street in east Tarboro.
* Impact...At 19.0 feet, Minor flooding begins. The Riverside Park and
  River Road at the US64 bridge flood.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Tar River
 Tarboro          19  19.9 Tue 08 AM  17.3   9.9   8.2   6.9   6.3

&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$

NCC083-131-210141-
/O.CON.KRAH.FL.W.0046.000000T0000Z-000000T0000Z/
/RRDN7.1.ER.181114T2107Z.181121T0000Z.000000T0000Z.NO/
842 AM EST Tue Nov 20 2018

The Flood Warning continues for the Lower Roanoke River At Roanoke 
  Rapids.
* At  7:45 AM Tuesday the stage was 10.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.9 feet by 
  tomorrow early afternoon, and then begin falling.
* Impact...At 9.0 feet, farmlands and timberlands adjacent to the 
  river in Roanoke Rapids flood.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Roanoke River
 Roanoke Rapids    9  10.4 Tue 08 AM  10.9  10.0  10.0  10.0   9.9

&&

LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
          3638 7761 3645 7765         

$$

NCC083-131-210141-
/O.CON.KRAH.FL.W.0052.000000T0000Z-000000T0000Z/
/SCON7.1.ER.181119T0740Z.181122T0000Z.000000T0000Z.NO/
842 AM EST Tue Nov 20 2018

The Flood Warning continues for the Lower Roanoke River Near Scotland 
  Neck.
* At  8:00 AM Tuesday the stage was 28.5 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 29.7 feet by 
  tomorrow evening, and then begin falling.
* Impact...At 28.0 feet, Minor flooding begins, especially on the left
  bank.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Roanoke River
 Scotland Neck    28  28.5 Tue 08 AM  29.5  29.3  28.7  28.7  28.6

&&

LAT...LON 3635 7750 3633 7742 3611 7721 3608 7727
          3628 7748 3628 7759         

$$
049 
WGUS82 KRAH 210159
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
859 PM EST Tue Nov 20 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Tar River At Tarboro affecting Edgecombe County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC065-211358-
/O.EXT.KRAH.FL.W.0053.000000T0000Z-181122T0448Z/
/TARN7.1.ER.181119T1615Z.181120T2130Z.181121T1648Z.NO/
859 PM EST Tue Nov 20 2018

The Flood Warning continues for
  the Tar River At Tarboro.
* At 8:15 PM Tuesday the stage was 19.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late morning tomorrow.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel 
  Street in east Tarboro.
* Impact...At 19.0 feet, Minor flooding begins. The Riverside Park and
  River Road at the US64 bridge flood.
* Impact...At 17.0 feet, Action stage. The river is bankfull.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun

Tar River
  Tarboro     19  19.9 Tue 08 PM    19.4  13.7   9.9   7.8   6.6


&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$
736 
WGUS82 KRAH 210944
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
444 AM EST Wed Nov 21 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River At Smithfield affecting Johnston County

  Neuse River Near Goldsboro affecting Wayne County

  Tar River At Tarboro affecting Edgecombe County

  Lower Roanoke River At Roanoke Rapids affecting Halifax and 
  Northampton Counties

  Lower Roanoke River Near Scotland Neck affecting Halifax and 
  Northampton Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-212143-
/O.CON.KRAH.FL.W.0054.181121T2100Z-000000T0000Z/
/SMFN7.1.ER.181121T2100Z.181124T1800Z.000000T0000Z.NO/
444 AM EST Wed Nov 21 2018

The Flood Warning continues for
  the Neuse River At Smithfield.
* At  4:15 AM Wednesday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this 
  afternoon and continue to rise to near 15.8 feet by Saturday early 
  afternoon.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun 

Neuse River
  Smithfield  15  14.4 Wed 04 AM    14.6  15.5  15.7  15.7  15.7


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$

NCC191-212143-
/O.CON.KRAH.FL.W.0044.000000T0000Z-181122T0508Z/
/GLDN7.2.ER.181117T1800Z.181119T1945Z.181121T1708Z.NO/
444 AM EST Wed Nov 21 2018

The Flood Warning continues for
  the Neuse River Near Goldsboro.
* At  4:15 AM Wednesday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 19.5 feet, Ferry Bridge Road begins to flood.
* Impact...At 18.0 feet, Minor flood stage. Water overflows the banks 
  at the SR1915 bridge and upstream of the US117 bridge.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun 

Neuse River
  Goldsboro   18  19.1 Wed 04 AM    18.6  15.9  13.8  13.0  13.1


&&

LAT...LON 3538 7807 3533 7793 3528 7791 3525 7795
          3530 7797 3534 7810         

$$

NCC065-212143-
/O.CON.KRAH.FL.W.0053.000000T0000Z-181122T0448Z/
/TARN7.1.ER.181119T1615Z.181120T2130Z.181121T1648Z.NO/
444 AM EST Wed Nov 21 2018

The Flood Warning continues for
  the Tar River At Tarboro.
* At  4:15 AM Wednesday the stage was 19.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 19.0 feet, Minor flooding occurs. The Riverside Park and
  River Road at the US64 bridge flood.
* Impact...At 17.0 feet, Action stage. The river is bankfull.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun 

Tar River
  Tarboro     19  19.5 Wed 04 AM    19.4  13.7   9.9   7.8   6.6


&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$

NCC083-131-212143-
/O.CON.KRAH.FL.W.0046.000000T0000Z-000000T0000Z/
/RRDN7.1.ER.181114T2107Z.181120T1400Z.000000T0000Z.NO/
444 AM EST Wed Nov 21 2018

The Flood Warning continues for
  the Lower Roanoke River At Roanoke Rapids.
* At  3:45 AM Wednesday the stage was 10.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue rising to near 10.9 feet by this
  morning. Additional rises may be possible thereafter.
* Impact...At 9.0 feet, Minor flood stage. Farmlands and timberlands 
  adjacent to the river in Roanoke Rapids flood.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun 

Roanoke River
  Roanoke Ra   9  10.5 Wed 04 AM    10.9  10.9  10.9  10.9  10.9


&&

LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
          3638 7761 3645 7765         

$$

NCC083-131-212143-
/O.CON.KRAH.FL.W.0052.000000T0000Z-000000T0000Z/
/SCON7.1.ER.181119T0740Z.181123T0600Z.000000T0000Z.NO/
444 AM EST Wed Nov 21 2018

The Flood Warning continues for
  the Lower Roanoke River Near Scotland Neck.
* At  4:00 AM Wednesday the stage was 28.9 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue rising to near 29.9 feet by 
  Friday morning, and then begin falling.
* Impact...Between 28.0 feet and 31.0 feet, flooding occurs, especially on the left
  bank.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun 

Roanoke River
  Scotland N  28  28.9 Wed 04 AM    29.2  29.7  29.9  29.9  29.9


&&

LAT...LON 3635 7750 3633 7742 3611 7721 3608 7727
          3628 7748 3628 7759         

$$
840 
WGUS82 KRAH 211510
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
1010 AM EST Wed Nov 21 2018

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Tar River At Tarboro affecting Edgecombe County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC065-211540-
/O.CAN.KRAH.FL.W.0053.000000T0000Z-181122T0448Z/
/TARN7.1.ER.181119T1615Z.181120T2130Z.181121T1350Z.NO/
1010 AM EST Wed Nov 21 2018

The Flood Warning is cancelled for the Tar River At Tarboro.
* At  9:30 AM Wednesday the stage was 18.9 feet.
* Flood stage is 19.0 feet.
* The river fell below flood stage at 8:50 AM Wednesday.
* The river will continue to fall to 14.1 feet by Thursday
  morning.
* At 17.0 feet, Action stage. The river is bankfull.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Thu   Fri   Sat   Sun   Mon

Tar River
 Tarboro          19  19.0 Wed 09 AM  14.1   9.4   6.7   6.1   5.8


&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Nov 19, 6:52 AM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Nov 19, 6:52 AM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
652 AM EST Mon Nov 19 2018

.SYNOPSIS...
Weak low pressure will track along the coast of the Carolinas this
morning, while high pressure will otherwise extend across the
southeastern US today. Meanwhile, a cold front will approach from
the west, then cross our region late tonight through early Tuesday.
Following high pressure will extend from the mid MS valley to the
middle Atlantic coast through mid-week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 350 AM Monday...

A split flow pattern over wrn NOAM will persist today, with broad
downstream troughing encompassing the ern two thirds of NOAM. Within
the srn stream of that split flow, generally low amplitude
perturbations in wswly flow aloft will migrate through the srn and
cntl Appalachians and Carolinas vicinity today. Nrn stream
amplification will meanwhile occur from the nrn Plains to the lwr
Great Lakes through tonight, with associated glancing forcing for
ascent likely to overspread the srn middle Atlantic states overnight-
early Tue.

At the surface, broad low pressure along the sern US coast, centered
around 1019 mb about 20 nm east of CHS at 0840Z, will drift newd,
offshore the NC coast today, while high pressure otherwise lingers
over the sern US. Meanwhile, another 1019 mb low analyzed over wrn
TN/KY, will deepen while migrating newd across the OH valley and nrn
middle Atlantic states through tonight, with a trailing cold front
that will move into the wrn and nrn NC Piedmont very late tonight -
likely just an hour or three prior to 12Z.

To the nw of the aforementioned newd-migrating coastal low near CHS
this morning, low level WAA (and moisture advection) centered around
850 mb, evident as veering in that layer in VWP data at ILM and MHX,
will support the continued development/maintenance of an area of
showers through ern NC, amidst 1-1.25" precipitable water values and
weak MuCAPE characterized by up to a few hundred J/kg. PoPs and QPF
have consequently been increased across the Sandhills and Coastal
Plain this morning, consistent with observational trends and near
term hi-res guidance that suggests some one to two tenth amounts can
be expected before the showers end from sw to ne between 12-16Z.
Lingering cloudiness well into the afternoon over the Coastal Plain
may keep temperatures from reaching 60s degrees there, however,
while while partial sun elsewhere will favor low-mid 60s.

The combination of light swly stirring and increasing mid level
cloudiness ahead of the aforementioned cold front will result in
another mild night, mostly in the upr 40s to around 50 degrees,
though some sheltered/calm locations may radiationally cool into the
mid 40s before the clouds increase w to e after midnight,
particularly over the ne Piedmont and Coastal Plain. In fact, there
remains a strong signal in model guidance for the development of fog
and low clouds in those areas, and particularly newd across nern NC
and sern VA overnight. While virga or perhaps a sprinkle may
accompany the mid cloudiness overnight, the depth of the moisture
and lift appears too limited and confined to the 700-850 mb layer -
and likely unsupportive of any measurable precipitation in cntl NC.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 420 AM Monday...

The cold front moving across the nrn and wrn NC Piedmont early Tue
will continue sewd across the remainder of cntl NC through the
midday to early afternoon hours, with an ensuing breezy nwly wind
and CAA that will cause temperatures to steady and cool a couple of
hours prior to the typical diurnal heating cycle, with highs
expected to range from mid 50s nw Piedmont to mid 60s over the
Sandhills and srn Coastal Plain. A chance of a sprinkle or perhaps
even a light measurable shower will be confined to the Sandhills and
srn and cntl Coastal Plain given the limited moisture and lift in
the 700-850 mb layer. Colder, with diminishing nwly winds as the
center of upstream high pressure ridges east of the Appalachians,
with lows mainly in the lwr-mid 30s Tue night.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 400 AM Monday...

Surface high pressure will build into/extend into the area from the
west Wednesday into Thursday morning, before a reinforcing dry
backdoor cold front sinks south/southwestward through the area on
Thursday, with strong surface high pressure (1038+ mb) building into
the area behind the front. This will usher in a much colder airmass.
With the arrival of the front now expected on Thursday morning/early
afternoon (faster) will lower high temps on Thursday, with highs
likely coming in the morning across the far north/northeast. Expect
high temps will range from the 40s NE to the 50s SW. Low temps
Friday morning will likely be in the 20s for most locations (outside
of possibly the SE), with even some lower to mid 20s across the far
north. High temps will remain cold on Friday, with highs expected to
be in the 40s across a majority of the area (with maybe some 50s far
E/SE). Highs on Wednesday are expected to be in the 50s, with lows
Thursday morning in the 30s.

Mid/upper s/w ridging expected to be over the area on Friday will
quickly shift to the east Friday night into Saturday, with a quick
moving s/w disturbance expected to cross the region on Saturday.
Medium range models differ with regard to the strength of the
system, resulting in the amount of moisture return ahead of the
system, but it still looks like we should see an in-situ CAD at
least initially develop across portions of the area Friday night
into Saturday. Beyond the increasing chances for precip on Saturday,
medium range models begin to struggle with the mid/upper level flow
pattern across the Mid-Atlantic as a result in the differences in
amplification of the aforementioned lead disturbance. Thus, for now
will go with only a slight chance of showers/rain (silent pop at
this time range) for Sunday.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
As of 650 AM Monday...

A wave of low pressure will track along the coast of the Carolinas
this morning, with an associated area of showers and mainly MVFR
ceilings and visibility restrictions, which will linger across the
ern half of cntl NC --including at FAY and RWI-- through midday to
early afternoon. RDU will be on the wrn edge of this regime, where a
brief MVFR ceiling may occur for a couple of hours around midday.
Meanwhile, to the west at GSO and INT, where fair skies have allowed
for radiational cooling and patchy fog this morning, a short-lived
MVFR visibility restriction will be possible through 13Z. A
residually moist air mass will linger tonight, ahead of a cold front
that will cross cntl NC late tonight-early Tuesday. This moisture
will result in a chance of fog and low stratus tonight, particularly
over nern NC and including RWI. Otherwise, a short-lived period of
marginal low level wind shear will be possible for a few hours
immediately prior to the cold frontal passage, owing to the
development and intensification of a 35 kt, pre-frontal low level
jet (between 1500-2000 ft), which will accelerate atop a stable and
(near) calm surface layer.

Outlook: There will be a chance of MVFR ceilings on Friday, in warm,
moist advection ahead of a low pressure system that will approach
from the west.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...BSD
AVIATION...MWS
Hazardous weather outlook, Nov 19, 7:07 AM EST, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
707 AM EST Mon Nov 19 2018

NCZ007>011-021>028-038>043-073>078-083>086-088-089-201215-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
707 AM EST Mon Nov 19 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

Nearby

River Flood Warnings in North Carolina, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.